Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Had otitis externa in ear and prescribed with antibiotics. Having discharge from ear and slight hearing loss. Using otosporin ear drops. Advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11922 Questions
hi, i had otitis externa in my right ear, it lasted for 6 to 7 weeks and i was prescribed 3 different anti biotics until it finally cleared up. I now have symptoms in my left ear including a continuous discharge from the ear. there is no pain and only slight hearing loss, the ear feels full but is not swollen shut as was the other one . i will not be able to visit a doctor until wednesday next atbthe earliest as i am aboard a ship. i have anti biotic ear drops available"OTOSPORIN EAR DROPS XXXXXXX is it advisable to use these, they are not to be used in cases of ruptured ear drum
Posted Fri, 6 Sep 2013 in General Health
Answered by Dr. Michelle Gibson James 39 minutes later
Brief Answer:
it would be best not to use them

Detailed Answer:
Hi, thanks for using healthcare magic

Hearing loss and fullness of the ear can also be a symptom of otitis media which is infection involving the middle ear, though this infection is usually associated with ear pain.
In otitis media there is the potential for rupture of the tympanic membrane.

Otitis externa can also cause these symptoms.

Though the absence of pain makes it less likely to be otitis media, it would be best not to use the drops until this is confirmed by a doctor.

You must be careful and try to keep the ear dry. During bathing place a plug or cotton ball in the ear.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor